American Journal of Applied Mathematics and Statistics
ISSN (Print): 2328-7306 ISSN (Online): 2328-7292 Website: http://www.sciepub.com/journal/ajams Editor-in-chief: Mohamed Seddeek
Open Access
Journal Browser
Go
American Journal of Applied Mathematics and Statistics. 2015, 3(4), 164-167
DOI: 10.12691/ajams-3-4-6
Open AccessArticle

Some Properties of Skew Uniform Distribution

Salah H Abid1,

1Mathematics Department, Education College, Al-Mustansirya University, Baghdad, Iraq

Pub. Date: August 13, 2015

Cite this paper:
Salah H Abid. Some Properties of Skew Uniform Distribution. American Journal of Applied Mathematics and Statistics. 2015; 3(4):164-167. doi: 10.12691/ajams-3-4-6

Abstract

There is one work that appears to give some details of the skew uniform distribution, this work due to Aryal and Nadarajah [Random Operators and stochastic equations, Vol.12, No.4, pp.319-330, 2004]. They defined a random variable X to have the skew uniform distribution such that fx(x)=2g(x)Gx), where g(.) and G(.) denote the probability density function (pdf) and the cumulative distribution function (cdf) of the uniform distribution respectively. In this paper, we construct a new skewed distribution with pdf of the form 2f(x)Gx), where θ is a real number, f(.) is taken to be uniform (-a,a) while G(.) comes from uniform (-b,b). We derive some properties of the new skewed distribution, the r th moment, mean, variance, skewness, kurtosis, moment generating function, characteristic function, hazard rate function, median, Rѐnyi entropy and Shannon entropy. We also consider the generating issues.

Keywords:
Skew Uniform distribution the r th moment characteristic function hazard rate function Entropy

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  Aryal, G. and Nadarajah, S. (2004) “On the skew uniform distribution” Random Oper. and stoch. Equ., Vol.12, No.4, pp. 319-330.
 
[2]  Gray, R. (2011) “Entropy and Information Theory” second edition, Springer.
 
[3]  Gupta, A. & Chang, F. and Huang, W. (2002)” Some skew-symmetric models” Random Oper. and Stoch. Equ., Vol.10, No.2, pp. 133-140.
 
[4]  Johnson, N. & Kotz, K. and Balakrishnan, N. (1995) “Continuous Univariate Distributions”, Volume 2, 2nd Edition , wiley series.
 
[5]  Nadarajah, S. and Kotz, S. (2005) “skewed distributions generated by the Cauchy kernel” , Brazilian Jour. of Prob. and Stat., 19, pp. 39-51.
 
[6]  R´enyi, A. (1961) “On measures of entropy and information” in Proceedings of the 4th Berkeley Symposium on Mathematical Statistics and Probability, Vol. I, pp. 547-561, University of California Press, Berkeley.
 
[7]  Roussas, G. (2014). “A Course in Mathematical Statistics” , third edition, Academic Press.